I'm a new member of the ROS1 club, diagnosed in October 2014. I started taking Crizotinib just over 6 wks ago.
Unfortunately my liver enzymes (in particular ALT levels) have skyrocketed (ALT over 15x upper limit of normal) and I have had to stop the meds this week. I am hoping that I will be able to tolerate a lower dosage better.
My questions are:
1. How common is it for patients on xalkori to have to take a drug holiday due to liver enzymes elevation?
2. Has anyone dropped the dose for a time but then was able to increase dosage again without further problems?
Thu, 12/11/2014 - 19:21
Dr. West has previously discussed Xalkori (crizotinib) and elevated liver function:
"The dosing recommendations are that if the “transaminases”, which are listed as ALT and AST, are more than 5x the “upper limit of normal” (ULN) at that particular lab, and the bilirubin level is less than 1.5x ULN, then the dose should be reduced to 200 mg by mouth twice daily once the AST and ALT are less than 2.5x ULN. If the ALT and/or AST numbers are elevated and the bilirubin is higher than 1.5x ULN, the guidelines say to discontinue the drug.
Problematic elevations of liver function tests appear to occur in about 4-7% of patients in different trials, so uncommon but not rare." - http://cancergrace.org/topic/xalkori-side-effects#post-1246670
Whether you would be able to resume the drug once levels have dropped is really a question of trial and error.